← Return to Side effects of Pristiq

Discussion
Native Floridian (@nativefloridian)

Side effects of Pristiq

Depression & Anxiety | Last Active: May 8 12:25pm | Replies (386)

Comment receiving replies
@kmunroe

I wanted to post this to help anyone withdrawing or considering withdrawl from pristiq.I was taking 50 mg’s per day for 2 years. I didn’t want to take any drugs anymore. I wanted to “battle” on my own. No judgement – I hated my side effects from the drug. I experienced a signifigant lack of intrests in all things creative, sex, music (i am a life long musician) Also I felt it deadened my ability to be passionate about anything? I never actually “felt” anything while taking the drug? Before I started it I felt absolutely hopeless, if not for my animals I don’t know what I may have done. ok – I decided 6 weeks ago I was getting off this drug. I spoke with my doctor and started to taper. 50 mg everyother day for 10 days, than I cut the pills in half(yes I know NOW there was a time release coating) for 10 days, than cut into quarters (12.5 mg’s for 5 days, now 3 days completely off. IT HAS BEEN VERY DIFFICULT. This drug is a beast. Side effects have included horrible VIVID nightmares of betrayl, weird taste in my mouth, weird smells, weight all over the map, feeling like constant out of body experience, mood swings, despair, insomnia. But – it is getting better every day. There is life after pristiq… I have focussed through all of my symptoms on knowing – it is the withdrawl! NOT ME! Hard to do. But do able. Just know in your core it is the drug NOT YOU losing it. For me – it seems like this drug surpressed my emotions/feelings/issues the moment it got in my system and now i’m dealing with these issues again as I coming off the drug. I admit I am way better suited Now compared to 2 years ago to deal with these things and not everybody will be as “LUCKY” as I am, so just know that. Also, I let everyone close to me know what I was doing for support reasons. If anyone has any questions I would humbly lend advice and support. MY DOCTOR IS COMPLETELY INEPT AND INCOMPETENT RE: PRISTIQ AND ALL MATTERS RELATING TO PRISTIQ! Remember – you are NOT alone. Just reach out…

Jump to this post


Replies to "I wanted to post this to help anyone withdrawing or considering withdrawl from pristiq.I was taking..."

Hi I am currently going through Pristig Withdrawal can identify with your comments on the way you felt when you were taking it I felt I had no emotions and life was just blah. I am having a terrible time with withdrawals it seems to be taking forever my thinking is clearer but I still feel dizzy,tired,have sweats and my head bothers me. Actually I spend so much time laying down because I feel so dizzy and sick. I keep telling myself I will get through this but I get so frustrated because it seems to be taking forever. I have been told that it is not me it is the medicine and going off of Pristig is like going off of Heroin. I just wish I would be able to do more and not be so dizzy I can’t give up because I know it will get better and I will feel better once I can get thru this. It is hard to do as you say focus on the fact it is withdrawal Not ME I just need to see or feel that it is getting better every day. I do reach out to friends but get so upset that I am still ill and that it is lasting so long. They are there for me and I can thank them enough but when will it end. Thanks

how long have you been completely off the pristiq?

Since January 17th The first 2 weeks I could do nothing I was so sick. I still am having withdrawal symptoms and feel like my whole body is in turmoil. I still am extremely tired. I am so frustrated that I am not much better and that it is taking so long.I am working with a nutritionist who swears I will feel better soon.It’s so hard. I can’t believe what these medications can do to you and how hard it is to get back on your feet again. I pray it will end soon and sometimes I cry. The worst right now I would say is the total exhaustion.I will not give up I want to go forward not back into the medication crap.

1 week off of pristiq and I feel absolutely horrible…
More so at night time’s as I’m busy throughout the day with my children..
How long do the brain zaps, headaches, dizziness and feeling short of breath last?
I wish I never went on it, not something the doc should prescribe just for anxiety… quitting cold turkey

Did u step off gradually? I did half doses for two months then every other day for a month. It took several months for the brain zaps to stop completely. It\’s with it in the end but I would strongly suggest not stopping cold turkey! That\’s dangerous! I also supplemented with Rhodelia Rodea and St. John\’s wart for the anxiety and mood swings, it helps and it\’s all natural.
I will NEVER take an anti depressant again because if Pristiq!
Hang in there and good luck.

I ended up quitting cold turkey. I just gritted my teeth and got through
it. It was scary, at the time, not knowing how long the withdrawal
symptoms would occur. To anyone reading this wether you decide to quit
cold turkey or taper off, rest assured the side affects will subside. I
can\’t recall how long but I would say they will gradually decrease and in
about 2 weeks time will be completely gone. I was shocked that my Dr. had
no idea what I was talking about when I told her about the withdrawal
symptoms I was having. I will also never take an antidepressant again if I
can help it. I originally went on them for hormonal mood swings,but I
don\’t feel that antidepressants are the answer. In my opinion there must
be a better way to deal with PMS!!! Diet and exercise help. 2 things I
struggle with being consistent in, but it is really vital!! Best of luck
to you and just know that you will feel back to normal soon!!!

Both my husband and I went off the Pristiq VERY slowly and had nearly ZERO side effects. We cut the Pristiq by 1/4 of a tablet every other day. It took several weeks to finish, but it was worth it. We have five children and wanted to be able to parent lovingly even when going off the Pristiq. We saw all over the place that we are not supposed to cut the Pristiq, but we did it anyway, and the results were fantastic. I was the first to try this, and when my results were so positive, my husband did the same. The ONLY side effects we experienced were a little head buzzing and occasional dizziness. VITAMIN C was recommended by someone and it worked beautifully to end the buzzing and dizziness within a few days. NOW…we both are losing the weight we need to lose, and more importantly, we are interested in living life again. We are GRATEFUL to have had the Pristiq when we were both severely depressed due to painful curveballs life threw at us. But…once that painful season passed, it was time to get off the Pristiq and get back to living again. I hope this is helpful.

(

I\’m not sure how long you have been on it, and I\’m no doctor, but it lasted about 4-5 days off and on. I got off of it because it made my heart race, much like an upper would do. I prayed and tried to keep myself distracted. I also started a vitamin called l-theanine and a super stress b complex. The thing about meds is that your body doesn\’t realize if it is entering your body artificially or making it, so if you take it for a long time the withdrawal will be worse and your body will have a hard time reacting and will not make what it needs to, to help you. I tapered off the dosage then stopped. I still get anxious but when I pray about it and remember to breathe, it is all okay.

@kmunroe Thanks for sharing this info. I am currently in process of withdrawing from this medication (3rd day without). You're not wrong, side effects are awful! Night terrors & brain zaps/dizziness in particular. Wasn't aware night terrors were apart of withdrawals until I read your post, make sense. Was going to go cold turkey, wiser now though. Cheers!

Hi @missymooha, welcome to Connect.
You mention that you are now on your 3rd day without Pristiq. What was your taper schedule to get this point?
PS: Glad you didn't go cold turkey.

Thanks. I gave been on 50mg of Pristiq 5 and a half months. 2.5 of Lexapro, too. I have been weaning off the Pristiq for 7 days by taking 25mg. Upping the Lexapro to 5mg. Stared 10mg today. I have 23 more 25mg of Peistiq to go in the weaning process. Does this sound ok? In day 20: I will have 10 pills left. Should I take every other day? My side effects are more anxiety/Depression/insomnia. Incapable of manual labor for more than 15 minutes. Out of breath and sweating. This is really scaring me. Will this end and then the Lexapro will kick in? Thanks.

  Request Appointment